MAUDE Adverse Event Report: THORATEC CORPORATION HEARTMATE UNIVERSAL BATTERY CHARGER; VENTRICULAR (ASSIST) BYPASS

THORATEC CORPORATION HEARTMATE UNIVERSAL BATTERY CHARGER; VENTRICULAR (ASSIST) BYPASS
Model Number 1440
Medical Device Problem Code Corroded (1131)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/27/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No further information was provided.A supplemental report will be submitted once the manufacturer¿s investigation is complete.
 
Event or Problem Description
It was reported that the patient presented to clinic on (b)(6) 2024, and the batteries and battery clips had corrosion and were replaced along with the universal battery charger (ubc) due to the ubc also having corrosion.Log files were sent for review, noting several low voltage alarms.Additional information was provided that the alarms resolved with the ubc exchange.Related manufacturer reference number: 2916596-2024-01459 (battery).Related manufacturer reference number: 2916596-2024-01328 (battery).Related manufacturer reference number: 2916596-2024-01329 (battery clip set).
 
Additional Manufacturer Narrative
Section d4: lot number was requested but was unable to be provided.Manufacturer's investigation conclusion: the reported event of corrosion in one of the universal battery charger (ubc) charging slots was not confirmed.To date, the ubc has not be returned for analysis.Additional information provided communicated that it was not known if or when the ubc would be returned for analysis.This file will be reopened with further analysis if the ubc is returned at a later date.The root cause of the reported event could not be conclusively determined through this analysis.The serial number of the universal battery charger was not reported with the event.Heartmate universal battery charger (ubc) instructions for use provides an overview of how to use and care for the ubc.Section 5 ¿monitoring performance¿ covers all faults, including charger pocket faults, and the actions to take when a fault occurs.Heartmate 3 instructions for use section 7 ¿ ¿alarms and troubleshooting¿ and heartmate 3 patient handbook section 5 ¿ ¿alarms and troubleshooting¿ cover all alarms, including faults that occur on the ubc, and the actions to take if the faults do not resolve.Heartmate 3 patient handbook section 6 ¿ "caring for the equipment" and heartmate 3 instructions for use section 8 ¿ "equipment storage and care" describe how to care for and clean all equipment.Heartmate 3 patient handbook section 10 and heartmate 3 instructions for use section f, both entitled ¿safety checklists¿, provide checklists to assist the patient in performing routine maintenance of heartmate 3 lvad.This section also informs the user to replace any equipment or system component that appears damaged or worn.Heartmate universal battery charger (ubc) instructions for use under "warnings" states "keep the universal battery charger (ubc) away from water or moisture.If the ubc has contact with water/moisture, rain/snow, shower spray, or wet surfaces, you may get a serious electric shock or your charger may fail to operate properly¿.The patient handbook and the instructions for use caution the user to call their hospital contacts if they think, for any reason, any portion of their equipment is not functioning as usual, is broken, or they are uncomfortable with the operation of the equipment.No further information was provided.The manufacturer is closing the file on this event.

Brand Name
HEARTMATE UNIVERSAL BATTERY CHARGER
Common Device Name
VENTRICULAR (ASSIST) BYPASS
Manufacturer (Section D)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer (Section G)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer Contact
lindsey sallese
6035 stoneridge drive
pleasanton, CA 94588
7818528207
MDR Report Key18935563
Report Number2916596-2024-01458
Device Sequence Number20593750
Product Code DSQ
UDI-Device Identifier00813024010678
UDI-Public00813024010678
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P160054
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/29/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number1440
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/05/2024
Supplement Date Received by Manufacturer04/10/2024
Initial Report FDA Received Date03/19/2024
Supplement Report FDA Received Date04/29/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age82 YR
Patient SexMale
Patient Weight106 KG
Patient RaceWhite